i need help finding the right med to complement lamictal Please help me!?!
i need to know other ways to treat bipolar II DISORDER WITH MINIMAL SIDE EFFECTS!! mixing just 500 ER Depakote and 75mg of lamictal,(which are very low daily doses just is NOT helping. Someone please give me some help regarding some other cocktails that would at least have the potential to work better. Thinning hair and putting on 33 lbs in only 6 months is not something im gonna just put up with anymore! Please someone out there give me a better plan or better yet, a success story
I responded on the other thread we were talking on so I hope you get it. I did want to add, you said you were taking low doses. In my experience, if a med is not working the dose is raised. The dr only goes up so high before they decide it is not working. If you are going to stay on low doses every time you might not know if the med would have really worked or not. Meds have a therapeutic dose and everyone is different, our bodies respond differently and our tolerances are different. Crystal
1000mg Lithium daily for 10yrs. Life changing after many admissions. Only side affect gained a couple of stone n lately have lost one of those. Life change meds n no cocktail necessary. Apparently it's also meant to improve intelligence too. Can't be bad!
I'm in my second year of treatment and I've only just started feeling better, but I'm not all the way there. My doctor told me everyone is their own experiment. Be patient, it will come!
Morning: Lamictal, Wellbutrin, nuvigil
Evening: Lamictal and seroquel
I should mention that I reacted differently than the "norm" with Wellbutrin. It generally (but not always) has a stimulating effect. But it made me incredibly depressed. The way I see it, is I take downers and uppers and they balance each other out. Nuvigil was the final puzzle piece. It was my first run with clarity in 13 years.
I know different meds work for different people, but I HATED depakote! I felt dizzy and confused the whole time I was on it despite "therapeutic" levels. Plus, gaining weight was horrible. I know it sounds shallow, but on top of my mood being all over the place, my self confidence was in the dumps more than usual b/c I gained so much weight. I've done SO much better on high dose lamictal and celexa. I guess SSRI's in addition to a mood stabilizer for bipolar with stronger bouts of depression vs mania. See what your MD thinks! Good luck:)
I was diagnosed with BP2 about 6 weeks ago, after being diagnosed with depression for over 10 years. I've been on fluoxetine forever, and added lamotrigne about a year ago. Added lithium to that mix just one month ago. It's early on but I've noticed improvement since the lithium. Evidently there are tons of options available. You should discuss with your pdoc. If you find the right combo, it should make all the difference. Keep trying and best of luck.
when i increased the lamictal upwards justr 25 mg i got a mild rash on my neck and even on my face, which made taking the meds become unbearable..either the meds have too severe side effects or they are simply ineffective. And the doctors dont seem to play the "lets see which meds work" guessing game any better than i do! SOOOO ******* frustrating!!
I'm sorry the Lamictal did not work out. You definitely stop if you get a rash. I am going up in my Lamical very slow and this should help with the possibility of the rash as I am very paranoid about that. I just reached 100mg after 1 month. We have been going up 25mg a week until we reach 200mg. So far so good. We all have to go thru that guessing game including the dr. No one knows what will work until we try and try and keep trying. It is frustrating. My dr and I have been trying diff meds and med combos for many years. No quick fix. I wish there were. Some people find a med quicker than others, I don't happen to be one of those people. Don't ever give up finding the right one. You can always change dr if you are not getting what you need. Patience and persistence are the most important thing you can do for yourself. Remember, meds take time to work because they have to build up in your system. Some build up quicker than others. Hang in there, Crystal
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.